Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2001, 11:48 PM CST for 4 counties in Tennessee. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 11:48 PM CST (05:48 UTC)
- Expired
- Feb 25, 2001, 12:30 AM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:50 PM CST | Thunderstorm Wind 52 M | Dickson, TN | Spotter reported 60 mph wind gust. |
| Feb 25, 12:10 AM CST | Thunderstorm Wind 50 E | Franklin, TN | Law enforcement reported 2 trees down on Hillsboro Road. |
| Feb 25, 12:15 AM CST | Thunderstorm Wind 50 E | Leipers Fork, TN | Law enforcement reported trees down. |
| Feb 25, 12:20 AM CST | Thunderstorm Wind 50 E | Vanleer, TN | Law enforcement reported trees blown down on Yellow Creek. |
| Feb 25, 12:40 AM CST | Thunderstorm Wind 52 M | Columbia, TN | Spotter reported 60 mph wind gust. |
| Feb 25, 12:40 AM CST | Tornado F0 | Mt Pleasant, TN | Law enforecement reported trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
| Feb 24, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250549 SVRBNA TNC043-081-119-187-250630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1148 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED * SEVERE THUNDERSTORM WARNINGS FOR THE FOLLOWING COUNTIES IN TENNESSEE... DICKSON HICKMAN THIS INCLUDES THE CITY OF CENTERVILLE MAURY WILLIAMSON * UNTIL 1230 AM CST * AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF CENTERVILLE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FAIRVIEW AT 1215 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR DICKSON AND HICKMAN COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR WILLIAMSON AND MAURY COUNTIES. $$ JBW LAT...LON 3601 8757 3568 8769 3562 8690 3612 8703
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 24, 9:15 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST SAT FEB 24 2001 UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Feb 24, 10:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Houston | 33 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 36 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 40 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Feb 25, 12:20 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 40 min |
| Feb 25, 12:22 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Feb 25, 12:28 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 32 min |
| Feb 25, 12:35 AM CST | Tornado Warning | OHX | Maury | 25 min |
| Feb 25, 12:53 AM CST | Tornado Warning | OHX | Williamson | 27 min |
| Feb 25, 12:58 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 47 min |
| Feb 25, 1:08 AM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Feb 25, 1:15 AM CST | Tornado Warning | OHX | Wilson | 25 min |
| Feb 25, 1:30 AM CST | Tornado Warning | OHX | Smith | 30 min |
| Feb 25, 1:34 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 41 min |
| Feb 25, 1:41 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon | 29 min |
| Feb 25, 2:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 33 min |
| Feb 25, 2:22 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.